Alert archive / Texas / Flash Flood Warnings in 2022

Flash Flood Warning 9, NWS Brownsville, TX

May 24, 2022Starr County, Zapata County, Texas

NWS Brownsville, TX issued this flash flood warning at May 24, 2022, 3:20 AM CDT for Starr County, Zapata County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 24, 2022, 3:20 AM CDT (08:20 UTC)
Expired
May 24, 2022, 7:18 AM CDT
In force
4 hr
Issued by
NWS Brownsville, TX
Area
Storm-based polygon
Flood severity
None

Counties Starr County, TX, Zapata County, TX

The radar

The Brownsville radar (KBRO), 189 km from the middle of the area, began a volume at 08:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 8.3 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2022-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1894 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2022-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1894 J/kg
Mixed-layer CIN
-83 J/kg
Mixed-layer LCL
863 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted.

661 
WGUS54 KBRO 240820
FFWBRO
TXC427-505-241130-
/O.NEW.KBRO.FF.W.0009.220524T0820Z-220524T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Brownsville TX
320 AM CDT Tue May 24 2022

The National Weather Service in Brownsville has issued a

* Flash Flood Warning for...
  Northwestern Starr County in deep south Texas...
  Southeastern Zapata County in deep south Texas...

* Until 630 AM CDT.

* At 320 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 3 inches of rain 
  have fallen. Additional rainfall amounts of 1 to 2 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Lopeno, El Sauz, New Falcon, Morales-Sanchez, Falcon Heights, 
  Falcon State Park, Falcon Dam and Salineno.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 2682 9926 2687 9895 2679 9895 2679 9889
      2655 9881 2646 9910 2648 9909 2650 9911
      2652 9913 2653 9916 2654 9917 2656 9917
      2662 9918 2666 9920 2669 9921 2672 9921
      2675 9924 2679 9924

FLASH FLOOD...RADAR INDICATED

$$

Soria
2 follow-up statements
256 
WGUS54 KBRO 241106
FFWBRO
TXC427-505-241330-
/O.EXT.KBRO.FF.W.0009.000000T0000Z-220524T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Brownsville TX
606 AM CDT Tue May 24 2022

The National Weather Service in Brownsville has extended the

* Flash Flood Warning for...
  Northwestern Starr County in deep south Texas...
  Southeastern Zapata County in deep south Texas...

* Until 830 AM CDT.

* At 606 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 3 and 5 inches of rain 
  have fallen overnight. Additional rainfall amounts of 2 to 3 
  inches are possible in the warned area. Flash flooding is ongoing 
  or expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Lopeno, El Sauz, New Falcon, Morales-Sanchez, Falcon Heights, 
  Falcon State Park, Falcon Dam and Salineno.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be aware of your surroundings and do not drive on flooded roads.

Remain alert for flooding even in locations not receiving rain. 
Arroyos, streams, and rivers can become raging killer currents in a 
matter of minutes, even from distant rainfall.

&&

LAT...LON 2682 9926 2687 9895 2679 9895 2679 9889
      2655 9881 2646 9910 2648 9909 2650 9911
      2652 9913 2653 9916 2654 9917 2656 9917
      2662 9918 2666 9920 2669 9921 2672 9921
      2675 9924 2679 9924

FLASH FLOOD...RADAR INDICATED

$$

Schroeder
547 
WGUS74 KBRO 241218
FFSBRO

Flash Flood Statement
National Weather Service Brownsville TX
718 AM CDT Tue May 24 2022

TXC427-505-241228-
/O.CAN.KBRO.FF.W.0009.000000T0000Z-220524T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Starr TX-Zapata TX-
718 AM CDT Tue May 24 2022

...FLASH FLOOD WARNING IS CANCELLED FOR NORTHWESTERN STARR AND 
SOUTHEASTERN ZAPATA COUNTIES...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

LAT...LON 2682 9926 2687 9895 2679 9895 2679 9889
      2655 9881 2646 9910 2648 9909 2650 9911
      2652 9913 2653 9916 2654 9917 2656 9917
      2662 9918 2666 9920 2669 9921 2672 9921
      2675 9924 2679 9924

$$

53-Schroeder

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at May 24, 1:09 AM CDT, 2 hours 11 minutes earlier.

Area forecast discussion, May 24, 1:09 AM CDT, 2 hours 11 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
109 AM CDT Tue May 24 2022

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...The ongoing conv complex moving through the RGV at
this time will generate periods of MVFR/IFR conditions over the
next few hours for the local airports making for pretty hazardous
flying conditions. Once this conv dissipates/moves offshore as
indicated by the short range CAMS guidance, expect conditions to
improve slowly back up to VFR ceilings/vsbys later on Tues into
Tues Night. The conv potential looks to diminish for the RGV
during the latter half of the current TAF package as the 500 mb
closed low to our north moves more to the east allowing for some
drier and more stable air to entrain into the region.

&&

.PREV DISCUSSION... /issued 614 PM CDT Mon May 23 2022/

DISCUSSION...Updated for latest aviation discussion below.

AVIATION...VFR conditions continue to prevail across the region.
After sunset showers and thunderstorms are expected to develop
moving west to east across Deep South Texas. Ceilings will fall
to MVFR overnight and maybe even period of IFR with heavy
thunderstorms. Some thunderstorms could be strong to severe with
heavy rain and strong winds being the main threats. Skies are
expected to clear out by Tuesday afternoon.

PREV DISCUSSION... /issued 258 PM CDT Mon May 23 2022/

SHORT TERM (Tonight through Tuesday Night):Warm front expected
to lift north beginning this evening/overnight tonight. Isolated
to scattered showers and thunderstorms are expected with the warm
front lifting north. CAMs still have an MCS traversing through
CRP's CWA and clipping the Northern Ranchlands late this evening.
Showers are expected to start west and spread south and east due
to boundary collisions from the mid-level shortwave activity over
CRP and small streamer showers flowing south to north from Mexico.
Confidence regarding the placement of these storms is still
moderate due to the inconsistencies in the models. However, an MCS
could form over the the central CWA after midnight/very early
Tuesday morning.

Currently, Storm Prediction Center has all counties except Cameron
county in a Slight Risk for severe weather today. Weather Prediction
Center has Zapata, Starr, and western Jim Hogg in a Slight Risk for
excessive rain today as well. So, the best chance for rain/severe
thunderstorms would be in the Northern Ranchlands and Upper to Mid
Valley areas. Analyzing the near-storm environment for the KAPY
area, if storms are able to initialize, PWAT values are near the
90th percentile for BRO with CAPE values between 3000-4000 J/kg and
moist mid and low level RH values in the 50-90% range. Therefore,
the main hazards with these storms will be damaging winds, heavy
rainfall, and large hail. Low-level winds and EBWD values are low
with values under 15 kts which could lead to training storms and
flash flooding. With the rainfall from yesterday in Zapata and Starr
counties, 1 hr Flash Flood Guidance is only 2-3 inches for those
areas which is why they were added to the Slight category by WPC.
LSR's already confirmed nuisance flooding in the city of Zapata
yesterday and tonight's event could bring more of the same.

Showers and thunderstorms are expected to end south to north
throughout Tuesday morning. Deep South Texas could still see some
lingering showers, but models have continued to trend downward in
regards to POPs for the daytime hours tomorrow. Southerly winds will
be breezy Tuesday with gusts up to 30 mph especially in the lower
RGV. Temperatures are forecast to be in the mid 70s tonight with 90s
for tomorrow with skies gradually clearing throughout the day. Kept
the High Risk of rip currents for tomorrow as well.

LONG TERM (Wednesday through Monday):Large scale upper trough is
shown by latest model suite to traverse the Central Plains Wednesday
and Thursday. This deep trough looks strong enough to support a late
season cold front passage for Deep South Texas late Wednesday
afternoon into Wednesday night. The latest forecast continues the
trend of strong to potential severe thunderstorms along the front
with SPC continuing to indicate a Marginal Risk of severe
thunderstorms for all of Deep South Texas and the RGV. As for the
deterministic models slight differences continue between the
GFS/ECMWF but not a lot to vary any drier or wetter than the
previous forecast package. Even though the ECMWF shows some deeper
moisture and a slightly quicker eastward pace of the front model
consensus remains consistent with the rain chances and the overall
QPF amounts. Our atmosphere is expected to be unstable as the
front moves into the region which will be supportive of isolated
strong to severe thunderstorms. Best dynamics of CAPE, shear and
large-scale ascent look to remain north of our region but there
remains sufficient instability especially if the surface inversion
cap can be broken/weakened as the front wedges into the region.
Forecast QPF values have been reduce Slight below the previous
forecast package, but with pwats still around 1.75 inches can not
rule out some robust cells dropping an inch or better of rain.
Some left over showers may linger along the Rio Grande river
Thursday morning with drier conditions ensuing for much of
Thursday, Friday and for the Memorial Day holiday weekend as a
strong high pressure ridge axis builds over north Mexico and South
Texas.

Temperatures will be hot and humid in advance of the front Wednesday
with some slight cooling Thursday in wake of the frontal passage
especially if clouds linger along across the RGv. Temperatures trend
upwards Friday and over the weekend as the ridge becomes well
established.

MARINE:(Tonight through Tuesday Night): Scattered showers and
thunderstorms tonight with rain ending tomorrow morning. As the
front moves north, southerly winds will be breezy with SCA likely by
early tomorrow morning with seas increasing to 5 to 7 feet by
tomorrow night.

(Wednesday through Saturday):As a cold front approaches Wednesday
winds and seas will show a lowering trend, however seas may be
slower to subside with some potential of small craft advisory
conditions persisting Wednesday morning. The frontal passage
brings a brief wind shift Wednesday night and Thursday with winds
not all that strong and seas in the moderate range. Showers and
thunderstorms are possible to become a bit widespread which will
agitate the seas. High pressure builds over the region Friday and
spreads eastward for the weekend. Light to fresh southeast flow is
expected with the strongest winds likely Sunday.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  76  91  73  86 /  10  20  50  20
BROWNSVILLE          77  93  75  89 /  10  20  50  20
HARLINGEN            76  95  72  89 /  10  20  40  20
MCALLEN              77  96  71  91 /  20  30  50  20
RIO GRANDE CITY      76  96  71  92 /  20  20  40  20
SOUTH PADRE ISLAND   78  85  75  81 /  10  20  50  20

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...High Rip Current Risk until 7 AM CDT this morning for TXZ451-454-
     455.

GM...Small Craft Advisory until 1 PM CDT this afternoon for GMZ130-
     132-135-150-155-170-175.

&&

This product is also available on the web at:
https://weather.gov/rgv

Short Term/Aviation...60-Speece
Long Term/Warning Ops...69-Farris
Hydro...65-Soria
Warning Ops...58-Reece
Hazardous weather outlook, May 23, 3:56 PM CDT, 11 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Brownsville TX
356 PM CDT Mon May 23 2022

TXZ248>255-351-353>355-451-454-455-242100-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Kenedy-Northern Hidalgo-
Coastal Willacy-Coastal Cameron-Kenedy Island-Willacy Island-
Cameron Island-
356 PM CDT Mon May 23 2022

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Tonight

Isolated strong to severe thunderstorms will be possible tonight
for the Upper Valley and northern Ranchlands, with the main threat
being strong winds and hail.

In addition, should strong convection move across portions of
deep South Texas including the the Upper Valley, isolated heavy
downpours will be possible. Heavy downpours could lead to nuisance
flooding or pockets of flash flooding.

There is a High Risk of Rip Currents at area beaches.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

An elevated risk of rip currents will be possible at times
through the period.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

GMZ130-132-135-150-155-170-175-242100-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Gulf waters from Port Mansfield to the Rio Grande out 20 nm-
Gulf waters from Baffin Bay to Port Mansfield out 20 nm-
Gulf waters from Port Mansfield to the Rio Grande extending from
20 to 60 nm-
Gulf waters from Baffin Bay to Port Mansfield extending from
20 to 60 nm-
356 PM CDT Mon May 23 2022

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Slightly elevated winds and seas may result in borderline to low
end small craft advisory conditions, mainly on the Gulf waters,
through mid week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

In the hours before

Special weather statement, May 24, 1:14 AM CDT, 2 hours 6 minutes before
Special Weather Statement
National Weather Service Brownsville TX
114 AM CDT Tue May 24 2022

TXZ252-240645-
Starr TX-
114 AM CDT Tue May 24 2022

...A strong thunderstorm will impact portions of central Starr County
through 145 AM CDT...

At 114 AM CDT, Doppler radar was tracking a strong thunderstorm over
Rio Grande City Municipal Airport, or over Rio Grande City, moving
northeast at 35 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Rio Grande City, Roma, Escobares, El Sauz, Garciasville, La Rosita,
La Victoria, Los Alvarez, Fort Ringgold County Park and Garceno.

This includes US Highway 83 between mile markers 802 and 832.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2648 9910 2664 9868 2640 9854 2626 9869
      2627 9872 2629 9871 2630 9873 2630 9875
      2631 9874 2633 9875 2633 9878 2637 9880
      2635 9890 2639 9893 2637 9895 2640 9896
      2639 9901 2641 9904 2640 9908 2643 9911
TIME...MOT...LOC 0614Z 242DEG 29KT 2641 9886

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Farris
Special weather statement, May 24, 1:31 AM CDT, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Brownsville TX
131 AM CDT Tue May 24 2022

TXZ254-255-355-240715-
Inland Willacy TX-Coastal Cameron TX-Inland Cameron TX-
131 AM CDT Tue May 24 2022

...Strong thunderstorms will impact portions of Cameron and south
central Willacy Counties through 215 AM CDT...

At 130 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Santa Monica to near Lozano to near
Rangerville Elementary School. Movement was southeast at 10 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Harlingen, San Benito, La Feria, Los Fresnos, Santa Rosa, Rancho
Viejo, Rio Hondo, Palm Valley, Los Indios and Arroyo City.

This includes the following highways...
 Interstate Highway 69 E between mile markers 5 and 36.
 US Highway 281 between mile markers 814 and 836.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2597 9761 2603 9764 2603 9769 2602 9769
      2604 9771 2602 9774 2605 9777 2604 9777
      2603 9779 2606 9780 2605 9784 2607 9786
      2623 9786 2649 9761 2642 9749 2633 9746
      2638 9741 2635 9736 2603 9742 2592 9754
TIME...MOT...LOC 0630Z 313DEG 9KT 2637 9756 2616 9757 2608 9771

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Farris
Special weather statement, May 24, 2:15 AM CDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Brownsville TX
215 AM CDT Tue May 24 2022

TXZ254-255-354-355-240800-
Inland Willacy TX-Coastal Cameron TX-Coastal Willacy TX-
Inland Cameron TX-
215 AM CDT Tue May 24 2022

...Strong thunderstorms will impact portions of Cameron and south
central Willacy Counties through 300 AM CDT...

At 215 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Holly Beach to near Gallegos Elementary
School. Movement was southeast at 30 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
San Benito, Los Fresnos, Rancho Viejo, Rio Hondo, Arroyo City,
Southmost, Olmito, Port Of Brownsville, La Paloma and Cameron Park.

This includes the following highways...
 Interstate Highway 69 E between mile markers 1 and 22.
 US Highway 281 between mile markers 822 and 830, and between mile
markers 834 and 838.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2589 9752 2603 9764 2602 9774 2647 9751
      2628 9729 2628 9730 2613 9728 2614 9726
      2614 9724 2611 9730 2612 9722 2605 9719
      2606 9717 2601 9723 2600 9726 2600 9716
      2593 9735 2584 9738
TIME...MOT...LOC 0715Z 332DEG 25KT 2618 9739 2600 9745

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Farris
Special weather statement, May 24, 2:18 AM CDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Brownsville TX
218 AM CDT Tue May 24 2022

TXZ252-253-240800-
Southern Hidalgo TX-Starr TX-
218 AM CDT Tue May 24 2022

...A strong thunderstorm will impact portions of southwestern Hidalgo
and southeastern Starr Counties through 300 AM CDT...

At 218 AM CDT, Doppler radar was tracking a strong thunderstorm over
La Victoria, or near Garciasville, moving east at 35 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Palmview, Penitas, Sullivan City, La Joya, Los Ebanos, Garciasville,
La Grulla, Narciso G. Cavazos Elementary School, Abram-Perezville and
Cesar Chavez Middle School.

This includes US Highway 83 between mile markers 828 and 850.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2620 9844 2623 9845 2622 9848 2620 9848
      2625 9856 2624 9855 2622 9856 2626 9859
      2625 9862 2626 9862 2624 9867 2626 9868
      2627 9872 2628 9870 2629 9872 2644 9872
      2648 9829 2647 9825 2647 9824 2616 9837
TIME...MOT...LOC 0718Z 269DEG 30KT 2634 9864

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Farris
Special weather statement, May 24, 2:55 AM CDT, 25 minutes before
Special Weather Statement
National Weather Service Brownsville TX
255 AM CDT Tue May 24 2022

TXZ255-354-355-240845-
Coastal Cameron TX-Coastal Willacy TX-Inland Cameron TX-
255 AM CDT Tue May 24 2022

...Strong thunderstorms will impact portions of central Cameron and
south central Willacy Counties through 345 AM CDT...

At 253 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from South Padre Island Birding Center to 6 miles
south of Besteiro Middle School. Movement was east at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Los Fresnos, Rancho Viejo, Rio Hondo, Arroyo City, Southmost, Olmito,
Port Of Brownsville, Cameron Park, Laureles and Downtown Brownsville.

This includes the following highways...
 Interstate Highway 69 E between mile markers 1 and 15.
 US Highway 281 between mile markers 830 and 838.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2584 9743 2599 9763 2634 9747 2633 9746
      2644 9749 2636 9735 2639 9734 2611 9730
      2612 9722 2606 9719 2606 9718 2600 9726
      2600 9716 2593 9735 2584 9738
TIME...MOT...LOC 0753Z 287DEG 15KT 2613 9720 2579 9747

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Farris
Special weather statement, May 24, 3:20 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Brownsville TX
320 AM CDT Tue May 24 2022

TXZ248>250-252-240900-
Brooks TX-Jim Hogg TX-Zapata TX-Starr TX-
320 AM CDT Tue May 24 2022

...A strong thunderstorm will impact portions of Jim Hogg, north
central Starr, western Brooks and southeastern Zapata Counties
through 400 AM CDT...

At 319 AM CDT, Doppler radar was tracking a strong thunderstorm near
Guerra, or 8 miles north of Viboras, moving northeast at 45 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Lopeno, Agua Nueva, Guerra, Morales-Sanchez, San Rafael Ranch
Airport, Puesta Del Sol Airport and Hidalgo City Park.

This includes US Highway 83 between mile markers 776 and 784.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2707 9821 2678 9842 2674 9885 2670 9911
      2687 9919 2726 9844 2726 9837
TIME...MOT...LOC 0819Z 233DEG 40KT 2685 9883

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

Farris

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 7:28 PM CDTSevere Thunderstorm Warning Considerable damage threatBROZapata47 min
May 23, 8:07 PM CDTSevere Thunderstorm Warning Considerable damage threatBROJim Hogg, Zapata38 min
May 23, 8:19 PM CDTFlash Flood WarningBROJim Hogg, Zapata5 hr
May 23, 8:39 PM CDTSevere Thunderstorm Warning Considerable damage threatBROJim Hogg, Zapata51 min
May 23, 9:02 PM CDTSevere Thunderstorm WarningBROJim Hogg, Starr, Zapata43 min
May 23, 9:25 PM CDTSevere Thunderstorm Warning Considerable damage threatBROJim Hogg, Zapata50 min
May 23, 9:39 PM CDTSevere Thunderstorm WarningBROJim Hogg, Starr, Zapata51 min
May 23, 9:41 PM CDTFlash Flood WarningBROJim Hogg, Starr, Zapata3 hr
May 23, 10:24 PM CDTSevere Thunderstorm Warning Considerable damage threatBROBrooks, Hidalgo, Jim Hogg, Starr51 min
May 23, 10:25 PM CDTSevere Thunderstorm WarningBROHidalgo, Starr50 min
May 23, 10:43 PM CDTSpecial Weather StatementBROStarr47 min
May 23, 11:02 PM CDTAreal Flood AdvisoryBROBrooks, Hidalgo, Starr4 hr
May 23, 11:09 PM CDTSevere Thunderstorm Warning Considerable damage threatBROHidalgo, Willacy51 min
May 23, 11:35 PM CDTAreal Flood AdvisoryBROHidalgo, Willacy3 hr
May 23, 11:35 PM CDTSpecial Weather StatementBROHidalgo40 min
May 23, 11:38 PM CDTSpecial Weather StatementBROKenedy52 min
May 23, 11:47 PM CDTAreal Flood AdvisoryBROCameron, Hidalgo, Kenedy, Willacy3 hr
May 23, 11:47 PM CDTSpecial Weather StatementBROKleberg43 min
May 23, 11:57 PM CDTSpecial Weather StatementBROStarr48 min
May 23, 11:58 PM CDTSevere Thunderstorm WarningBROCameron, Hidalgo, Willacy28 min
May 24, 12:00 AM CDTFlash Flood WarningBROStarr5 hr
May 24, 12:13 AM CDTFlash Flood WarningBROStarr3 hr
May 24, 12:23 AM CDTSpecial Weather StatementBROHidalgo37 min
May 24, 12:25 AM CDTFlash Flood WarningBROHidalgo, Starr3 hr
May 24, 12:29 AM CDTSpecial Weather StatementBROCameron, Willacy31 min
May 24, 12:59 AM CDTSpecial Weather StatementBROCameron, Kenedy, Willacy31 min
May 24, 1:14 AM CDTSpecial Weather StatementBROStarr31 min
May 24, 1:31 AM CDTSpecial Weather StatementBROCameron44 min
May 24, 1:51 AM CDTSevere Thunderstorm WarningBROCameron, Willacy24 min
May 24, 2:00 AM CDTFlash Flood WarningBROHidalgo4 hr
May 24, 2:15 AM CDTSpecial Weather StatementBROCameron45 min
May 24, 2:18 AM CDTSpecial Weather StatementBROHidalgo42 min
May 24, 2:22 AM CDTSpecial Marine WarningBRO38 min
May 24, 2:39 AM CDTAreal Flood AdvisoryBROCameron, Willacy3 hr
May 24, 2:55 AM CDTSpecial Weather StatementBROCameron50 min
May 24, 2:58 AM CDTSpecial Marine WarningBRO47 min
May 24, 3:20 AM CDTSpecial Weather StatementBROJim Hogg40 min
May 24, 3:42 AM CDTSpecial Weather StatementBROCameron33 min
May 24, 3:45 AM CDTSpecial Marine WarningBRO45 min
May 24, 3:50 AM CDTSpecial Weather StatementBROHidalgo40 min
May 24, 4:00 AM CDTAreal Flood AdvisoryBROJim Hogg, Zapata2 hr
May 24, 4:19 AM CDTSevere Thunderstorm WarningBROHidalgo28 min
May 24, 4:22 AM CDTSpecial Weather StatementBROStarr38 min
May 24, 4:28 AM CDTSpecial Marine WarningBRO47 min
May 24, 4:47 AM CDTAreal Flood AdvisoryBROStarr73 min
May 24, 4:49 AM CDTSpecial Weather StatementBROHidalgo26 min
May 24, 4:57 AM CDTSpecial Weather StatementBROBrooks, Jim Hogg, Zapata48 min
May 24, 5:14 AM CDTSpecial Marine WarningBRO31 min
May 24, 5:16 AM CDTAreal Flood AdvisoryBROJim Hogg, Starr2 hr
May 24, 5:46 AM CDTSpecial Weather StatementBROBrooks, Hidalgo, Starr59 min
May 24, 6:00 AM CDTAreal Flood AdvisoryBROStarr3 hr
May 24, 6:13 AM CDTSpecial Weather StatementBROHidalgo62 min
May 24, 6:52 AM CDTSpecial Weather StatementBROBrooks, Hidalgo, Kenedy, Starr, Willacy53 min
May 24, 7:02 AM CDTSpecial Weather StatementBROHidalgo28 min
May 24, 7:29 AM CDTSpecial Weather StatementBROHidalgo31 min
May 24, 7:37 AM CDTAreal Flood AdvisoryBROHidalgo, Starr88 min
May 24, 7:46 AM CDTSpecial Weather StatementBROHidalgo44 min
May 24, 8:23 AM CDTAreal Flood AdvisoryBROCameron, Hidalgo112 min
May 24, 8:51 AM CDTAreal Flood AdvisoryBROCameron100 min
May 24, 9:23 AM CDTFlash Flood WarningBROCameron46 min
May 24, 10:00 AM CDTSpecial Marine WarningBRO30 min
May 24, 10:09 AM CDTAreal Flood AdvisoryBROCameron35 min

Nearby

Flash Flood Warnings in Texas, 2022Every flash flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.